Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 25, 2001, 7:15 PM EDT for Marion County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2001, 7:15 PM EDT (23:15 UTC)
- Expired
- May 25, 2001, 8:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 153 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 252316 SVRJAX FLC083-260000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 715 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 800 PM EDT * AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES SOUTH OF JUNIPER SPRINGS...MOVING NORTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 800 PM EDT... JUNIPER SPRINGS... LYNNE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMANGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. LAT...LON 2899 8181 2902 8161 2934 8167 2921 8197 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:45 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 25, 1:45 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI MAY 25 2001 CURRENTLY... FAIR-WEATHER CU BEGINNING TO POP-UP OVER CWA...HOWEVER NO PRECIPITATION INDICATED ON KJAX AND KVAX RADARS. FRONTAL BOUNDARY AT 17Z WAS DRAPED OVER CENTRAL GEORGIA...WITH TRAILING END EXTENDING INTO SOUTHERN ALABAMA. EAST COAST SEA-BREEZE HAS DEVELOPED (ST. AUGUSTINE REPORTED EAST WINDS AT 12 KNOTS). LARGE FIRE OVER LAFAYETTE COUNTY CONTINUES TO SPREAD SMOKE NORTHEAST. TONIGHT...FRONTAL BOUNDARY WILL CONTINUE SOUTHEAST TRACK... BECOMING DIFFUSED OVER THE SUWANNEE VALLEY AND OKEFENOKEE NWR AROUND 06Z. LACK OF DECENT MOISTURE WILL TRANSLATE INTO CLOUDS WITH ZERO POPS AREA-WIDE. HOWEVER..THERE WILL BE ENOUGH MOISTURE TO GENERATE PATCHY GROUND FOG...SO WILL MENTION IN THE ZONES. WILL CONTINUE TO MENTION SMOKY CONDITIONS FOR COUNTIES AFFECTED BY FIRE. SATURDAY AND SATURDAY NIGHT...FRONTAL BOUNDARY DISSIPATES BEFORE REACHING THE COAST...WITH DRY WESTERLY FLOW PERSISTING NEAR THE SURFACE. WILL CONTINUE HAZY/SMOKY CONDITIONS FOR AFFECTED AREAS. LITTLE CHANGE IS EXPECTED IN THICKNESS VALUES...THEREFORE WILL GO STATUS QUO WITH AFTERNOON HIGHS. SUNDAY...SHORTWAVE TROF WILL ROTATE AROUND CUT-OFF LOW OVER OHIO VALLEY. AT THIS TIME...BELIEVE THERE WILL BE SUFFICIENT MOISTURE TO MENTION INCREASING CLOUDINESS AS WELL AS RE-INTRODUCE POPS INTO THE FORECAST. AS WITH RECENT WEATHER SYSTEMS...MOST OF THE RAINFALL WILL BE CONFINED TO GEORGIA. MONDAY...SHORTWAVE EXITS EAST WITH MORE SUMMER-LIKE PATTERN ESTABLISHING OVER THE REGION AS TROPICAL MOISTURE BEGINS TO ADVECT NORTH OVER FLORIDA...WITH GARDEN VARIETY SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE AFTERNOON INTO EVENING HOURS. PRELIM... AMG 60/88/60/87 0002 SSI 63/85/64/85 0002 JAX 60/89/62/88 0001 GNV 59/91/61/90 0001 16 .JAX... .FL...NONE. .GA...NONE. ZAPPE
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.